MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 13; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 13; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Model Number 71306613
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
*us legal* it was reported that a medically indicated intervention was performed on (b)(6)2020 due to to nerve palsy of the sciatic nerve.On the procedure it was found that there was a significant amount of scar and adhesions around the nerve at the sciatic nerve area.The repair was taken down and the adhesions carefully freed from the nerve.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the reported elevated metal ions and intraoperative findings of metallosis may be consistent with findings associated with metal debris.Without supporting radiographic images, and/or the analysis of the explanted components, the source of the reported findings cannot be confirmed, and it cannot be concluded that the reported clinical reactions were associated with a malperformance of the implant.Additionally, the clinical root cause of the reported peroneal nerve palsy cannot be concluded.The known patient impact is limited to the revision, the peroneal nerve palsy, the wound exploration and sciatic nerve lysis.No further clinical assessment is warranted at this time a review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SYN POR FEM COMP SZ 13
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11593555
Report Number1020279-2021-02571
Device Sequence Number19734447
Product Code MRA
UDI-Device Identifier03596010194473
UDI-Public03596010194473
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2019
Device Model Number71306613
Device Catalogue Number71306613
Device Lot Number09EM14685
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;